Aa
A
A
A
Close
Digestive Disorders / Gastroenterology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Could My Medications Or Infections Have Caused Pancreatitis?

I recently was treated for acute pancreatitis.  Could any of the medications that I am taking be a cause of it? They are: Remeron, Clonazepam, Levoxyl, Westhroid, T-3 S/R, Estradiol, Gabitril, Mestinon, Valtrex, Plavix, Zanaflex, DHEA, Oxycontin, Amoxicillin, Progesterone, Provigil.

I have Lyme Disease (Babesiosis) and also have been diagnosed with: HSV-1, HSV-2, CMV, HHV-6, HHV-7, HHV-8, Rubella, Toxoplasmosis, Campylobactor Jejuni, Candida Albicans, Bartonella Henselae, Bartonella Quintana.

I also have Antiphospholipid Syndrome.  I was treated for HCV in 1998 and have been in remission for 3 years.

Could any of my infections been a cause of acute pancreatitis?

Sudden pain started in May when I was taking the antibiotic Cipro, 250 mg. 1 daily.

I would appreciate any advice that you could give me in this area.  Thank you.

Susan
4 Responses
Avatar universal
Here are some of the medications which are known to cause acute pancreatitis.  I will check specifically on the Cipro and get back to you.

"Other drugs
> associated with acute pancreatitis include, aspirin,
> azathioprine,cimetidine
> (Tagamet), didanosine, erythromycin, frusemide,
> methyldopa, metronidasole,
> nitrofurantoin, oestrogens, paracetamol,
> pentamidine, rantidine (Zantac),
> sodium valproate, sulindac, sulponamides,
> tetracyclines and thiazide
> (Diazide)
> diuretics."
Avatar universal
The only medicine I see that may cause pancreatitis is the oxycontin but since I am not a doctor, I cannot be for sure.  Read through the post, many folks get an intolerance to medications or alcohol and seems to cause pancreatitis.  I believe you can go on the net and look up the Physician Desk Reference to see if any of the medications you are taking have pancreatitis as an adverse effect. As far as the infections causing it, I would probably consult with your physican.  I hope you start feeling better soon.  Good Luck!
Avatar universal
Many patients with pancreatitis are treated with Oxtcontin on a routine basis, so I doubt that would be the cause.  I did find further information about the adverse reactions of Cipro (and pancreatitis was listed) in a letter from one of the directors of the Center for Drug Evaluation and Research in the Department of Health and Human Services.  You can read about it yourself if you go to page 6 at this link:

http://216.239.39.100/search?q=cache:yrQIhpL0w30C:www.fda.gov/cder/foi/appletter/2002/19537s41ltr.pdf+Cipro,+pancreatitis,+adverse+reactions&hl=en&lr=lang_en

Hope this helps.
Avatar universal
I appreciate everyones input.

I checked the addy on Cipro.  Thanks for the info as that is when my abdominal pain started.  

I have tried cleansing, detoxing, and a healthy diet but they don't get rid of bacterial and viral infections.

I don't like taking so many medications, but when the holistic approach did not work I was willing to try medications.

Three of the meds are for hypthyroidism, which is necessary for proper thyroid function (Westhroid, T-3 S/R, Levoxyl).

The Oxycontin, Gabitril, Zanaflex are for Lyme Disease pain and muscle spasms that are so unbearable I crawl up in a fetal position.

Valtrex and Amoxicillin are for viral/bacterial infections.

Plavix is for Antiphospholipid Syndrome.  It thins the blood out.  My blood was so thick that I would pass out due to not getting enough to my brain.  Thick blood can cause thrombotic events such as strokes, lung embolism, etc.

Mestinon is for Myasthenia Gravis which helps with faulty nerve conduction.

Remeron and Clonazepam help me to sleep at night or else I would be climbing the walls.

Provigil is for Narcolepsy, but I recently quit it.

Progesterone is for a female hormmonal defficiency I have.

And DHEA is for Adrenal Exhaustion.  I have extremely low levels of DHEA-Sulfate in my body due to it.

Maybe that will help everyone to understand why I take these meds.

I will be seeing a Gastroenterologist next week and hopefully he will be able to help me put the pieces together and possibly see what medications I could do without.

Thanks again.  Susan


Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem